"We must know, we will know!"
David Hilbert
Mihaela Vajiac

Mihaela Vajiac


Associate Professor of Mathematics
Chapman University
Schmid College of Science and Technology
One University Drive
Orange, CA 92866
Phone: (714) 997-6820
Fax: (714) 628-7340

Teaching - Fall 2016:

  • Math 210-01 Multi Variable Calculus
  • Math 450-01: Real Analysis
  • Office Hours - Fall 2016:

    Mon Tue Wed Thu Fri
    8:20-8:50am
    Hashinger 131A
    10:45am-12:15pm
    Von Neumann Hall 102
    8:20-8:50am
    Hashinger 131A
    10:45am-12:15pm
    Von Neumann Hall 102
    8:20-8:50am
    Hashinger 131A

    Teaching - Spring 2016:

  • Math 210-01 Multi Variable Calculus
  • Math 390-01: Differential Geometry of Curves and Surfaces
  • Teaching - Fall 2015:

  • Math 111-02 and 03 Single Variable Calculus II
  • Math 350-01: Differential Equations
  • Research Interests:

    • Complex and Hypercomplex Analysis
      Complex Analysis is a classical branch of mathematics, having its roots in late 18th and early 19th centuries, which investigates functions of one and several complex variables. It has applications in many branches of mathematics, including Number Theory and Applied Mathematics, as well as in physics, including Hydrodynamics, Thermodynamics, Electrical Engineering, and Quantum Physics. Clifford Analysis is the study of Dirac and Dirac type operators in Analysis and Geometry, together with their applications. In 3 and 4 dimensions Clifford Analysis is referred to as Quaternionic Analysis. Furthermore, methods and tools of Clifford Analysis are extended to the field of Hypercomplex Analysis.
      Publications:
      1. "Holomorphy in Multicomplex Spaces", D.C. Struppa, A. Vajiac, M.B. Vajiac, Spectral Theory, Mathematical System Theory, Evolution Equations, Differential and Difference Equations, Volume 221, ISBN 9783034802970, p. 617-634, Springer (2012).
      2. "Hyperbolic Numbers and their Functions", M. Shapiro, D.C Struppa, A. Vajiac, M.B. Vajiac, Analele Universitatii Oradea, Fasc. Matematica, Tom XIX, Issue No. 1, p. 265-283, (2012).
      3. "The Cauchy-Kowalewski product for bicomplex holomorphic functions", H. De Bie, D.C. Struppa, A. Vajiac, M.B. Vajiac, Mathematische Nachrichten, Volume 285, Issue 10, p. 1230-1242, July (2012).
      4. "Multicomplex hyperfunctions", A. Vajiac, M.B. Vajiac, Complex Variables and Elliptic Equations, Volume 57, Issue 7-8, p. 751-762, (2012).
      5. "Bicomplex hyperfunctions", F. Colombo, I. Sabadini, D.C. Struppa, A. Vajiac, M.B. Vajiac, Ann. Mat. Pura Appl. (4) 190, no.2, pg. 247-261, (2011).
      6. "Remarks on Holomorphicity in three settings: Complex, Quaternionic, and Bicomplex", D.C. Struppa, A. Vajiac, M.B. Vajiac, Hypercomplex Analysis and Applications, Trends in Mathematics, pg. 261-274, Birkauser Verlag Basel/Switzerland (2011).
    • Algebraic Computational Methods in Geometric and Physics PDEs
      In recent years, techniques from computational algebra have become important to render effective general results in the theory of Partial Differential Equations. My research is following the work of D.C. Struppa, I. Sabadini, F. Colombo, F. Sommen, etc., authors which have shown how these tools can be used to discover and identify important properties of several systems of interest, such as the Cauchy-Fueter, the Mosil-Theodorescu, the Maxwell, the Proca system, as well as the systems which naturally arise from the work of the Belgian school of Brackx, Delanghe and Sommen.
      Publications:
      1. "Singularities of functions of one and several bicomplex variables", F. Colombo, I. Sabadini, D.C. Struppa, A. Vajiac, M.B. Vajiac, Arkiv for Matematik, Volume 49, Issue 2 (2011), pg. 277-294.
      2. "Hartogs Phenomena and Antisyzygies for Systems of Differential Equations", A. Damiano, D.C. Struppa, A. Vajiac, M. Vajiac, Journal of Geometric Analysis, Volume 19, Issue 2, p. 288-300 (2009).
      3. "Computational Algebra Techniques in Electromagnetism", F. Colombo, I. Sabadini, D.C. Struppa, A. Vajiac, M.B. Vajiac, Journal of Mathematical Sciences: Advances and Applications, Volume 3, No. 1, p. 77-88 (2009).
    • Differential Geometry, Symplectic Geometry, Integrable Sustems
      Publications:
      1. "Quantum type Products in Symplectic Geometry", Houston Mathematics Journal, Vol. 35, No. 3, 2009
      2. "Virasoro Actions and Harmonic Maps", K. Uhlenbeck, M. Vajiac Journal of Differential Geometry p. 327-341, Volume 8, number 2, October 2008
      3. "Remarks on the Curvature of Totally Umbillical Submanidfolds In Riemannian Spaces ", B. Suceava,M. Vajiac in The Annals of the Al.I.Cuza University, Iasi, Tomul IV, 2008 f.1
      4. "Gauge Theory Techniques in Quantum Cohomology ",S. Rosenberg, M.Vajiac in Advances in Algebraic Geometry Motivated by Physics (Proceedings of the 952nd AMS Meeting Lowell, Massachusetts, April 1-2, 2000, Special Session: Enumerative Geometry in Physics).
      5. "Gauge Theory Techniques in Quantum Cohomology", Ph.D. Thesis,UMI Dissertation Services, Boston University (2000).
    • Foundations of Geometry
      I am interested mostly in the Hilbertian axiomatic approach to Geometry. Far from being an expert in this field, I am studying especially the constructions of Euclidean and non-Euclidean geometries using purely geometric axioms, without using numbers, distances, and/or continuity properties.
      Publications:
      1. "The power of a point for some real algebraic curves", B. Suceava, A. Vajiac, M.B. Vajiac, The Mathematical Gazette, London, March 2008, p. 22-28 (2008).
    • Mathematics Education
      My interests lie in methodological aspects of introducing research ideas and modern results in Mathematics and Physics to undergraduate students and future teachers. My goal is to raise scientific awareness and interest among college and university students, and to prepare them for active research.
      Publications:
      1. "A Polynomial Game", B. Suceava, M. Vajiac, Math Communicator.

    Mihaela Vajiac